MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-XL
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 06/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer is following up with the site to retrieve additional information on the event and the device involved.A follow up report will be submitted upon receipt of any new information or at the conclusion of the investigation.
 
Event or Problem Description
The manufacturer was informed through mantra study of a perceval plus valve explant occurred less than 2 months after implant.As per information available, the device had been implanted on (b)(6) 2024 through median sternotomy in a patient with a steno-insufficient tricuspid aortic valve with degenerative etiology.Cabg (2 vessels) and atrial appendage excision/clipping for af treatment were performed as concomitant surgery prior to perceval valve implant.Cpb time was 2 hours and cross-clamp time approx.90 minutes.The patient was hospitalized for 1 month prior to be discharged to rehab facility.Perceval valve functionality was good at the echo evaluation performed pre-discharge.As per information received, the patient was re-admitted to hospital due to multivalve endocarditis (mitral, tricuspid and aortic valve prosthesis) and the perceval valve was explanted and replaced with a bioprosthesis from a different manufacturer (medtronic freestyle prosthesis size 25).Additional medical treatment was required (blood transfusion and dialysis).As per additional information received, the bacteria isolated in the microbiological tests was enterococcus faecalis.The site assessed the event as probably related to the device and to other medical conditions and possibly related to initial implant procedure and primary condition being treated.
 
Additional Manufacturer Narrative
Since the device was not returned for analysis, the manufacturer could not perform further investigation on the explanted prosthesis.Based on the available information, it is not possible to determine a definitive root cause for the reported event.However, it should be considered that the patient suffered from atrial fibrillation as an intrinsic risk factor for endocarditis and was exposed to several external risk factors, namely extended surgical time (approximately 4 hours) due to multiple concomitant procedures performed at the time of perceval implant, extended length of stay (about 6 weeks) plus additional leg surgery during hospitalization.At the same time, it should be noted that no manufacturing, nor sterilization or quality deficits were identified from the analysis of production records performed related to the perceval valve involved in this event.While a definite root cause for the reported event cannot be established, it should be considered that endocarditis is a known, inherent risk associated with cardiac valve replacement with a bioprosthesis and the related surgical procedure, and it is listed among the potential adverse events in the perceval plus ifu.
 
Event or Problem Description
The manufacturer was informed through mantra study of a perceval plus valve explant occurred less than 2 months after implant.As per information available, the device had been implanted on (b)(6) 2024 through median sternotomy in a patient with a steno-insufficient tricuspid aortic valve with degenerative etiology.Cabg (2 vessels) and atrial appendage excision/clipping for af treatment were performed as concomitant surgery prior to perceval valve implant.Cpb time was 2 hours and cross-clamp time approx.90 minutes.Post-surgery, the patient was hospitalized for about six weeks.As per information received from the healthcare facility, this prolonged hospitalisation was due partly due to a leg hematoma which required surgical treatment and rehab facility unavailability.The patient was discharged to a rehab facility on (b)(6) 2024, with good perceval valve functionality at the echo evaluation performed pre-discharge.As per information received, the patient was re-admitted to hospital due to multivalve endocarditis (mitral, tricuspid and aortic valve prosthesis) and the perceval valve was explanted and replaced with a bioprosthesis from a different manufacturer (medtronic freestyle prosthesis size 25) on (b)(6) 2024.Additional medical treatment was required (blood transfusion and dialysis).As per additional information received, the bacteria isolated in the microbiological tests was enterococcus faecalis.Based on further information received, after the re-do surgery the patient stayed in the hospital until (b)(6) 2024 and was then transferred to another hospital and discharged home in good condition on (b)(6) 2024.The site assessed the event as probably related to the device and to other medical conditions and possibly related to initial implant procedure and primary condition being treated.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key19784907
Report Number3004478276-2024-00153
Device Sequence Number20996291
Product Code LWR
UDI-Device Identifier00896208000825
UDI-Public(01)00896208000825(240)PVF-XL(17)270611
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-XL
Device Catalogue NumberPVF-XL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight72 KG